Heavy Rain, Duval
- When
- June 14, 3:34 PM EST to 4:10 PM EST
- Where
- Duval County, Jacksonville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
12 inches in under an hour.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Storm spotter measured 2.12 inches in under an hour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 2:06 PM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 306 PM EDT TUE JUN 14 2005 .SHORT TERM...RADAR HAS BEEN SHOWING SCT TO NUMEROUS SHOWERS AND A FEW STORMS DEVELOPING SO FAR TODAY. HIGH INSTABILITY WITH CAPES UP TO 2000-3000 J/KG BUT NO SHEAR. AGAIN SLOW MOVEMENT OF STORMS SO LOCALLY HEAVY RAINFALL AND MINOR FLOODING POSSIBLE. MAY BE BRIEF WIND GUSTS TO 40 TO 50 MPH IN STRONGER STORMS PER GOES DERIVED DOWNBURST PRODUCTS. EXPECT SHOWERS AND STORMS BECOME ISOLD TO SCT LATER THIS EVENING WITH PATCHY FOG LATE TONIGHT. LOW LEVEL RIDGE AXIS CONTS TO DROP FURTHER S FROM N CENTRAL FL INTO CENTRAL AND S FL BY LATE WED AND WED NIGHT. WED...WLY FLOW WILL KEEP E COAST SEA BREEZE MORE PINNED TO THE COAST AND NW FLOW ALOFT WILL LOWER ATMOSPHERIC MOISTURE. SO WILL CONT LOW END CHANCE POPS FOR WED AND THU AND KEEP THE BEST CHANCES OVER N FL IN HIGHER MOISTURE AREA AND SEA BREEZE REGIME. GFS AND NAM SHOW WEAK FRONTAL BOUNDARY MOVING INTO GA THU AND THUS RESULTING IN ANOTHER BOUNDARY FOR CONVECTION TO INITIATE BUT LOWER MEAN RH WILL KEEP POP NEAR 20% OVER SE GA. ALSO...WITH FRONT IN THE AREA AND MOIST LOW LEVEL FLOW OFF GOMEX HAVE KEEP SLIGHT POPS THROUGH WED NIGHT. FOR FRIDAY...GFS STILL INSISTING ON SHORTWAVE FEATURE TO DROP SEWD IN THE 5H TROUGH BUT PWATS WILL HAVE DECREASED TO AROUND 1.4-1.6 INCHES SO WILL GO WITH 20-30% POPS FOR NOW. TEMP GUIDANCE HAS INCREASED HIGHS FOR WED AND THU AND WITH DEWPOINTS IN THE LOWER TO MID 70S WILL MENTION HEAT INDICES NEAR 105 IN THE ZONES FOR WED AND THU. .LONG TERM...SAT THROUGH TUE. GFS SHOWS FRONTAL BOUNDARY ACROSS THE FORECAST AREA SAT WITH HIGH PRES WILL TO OUR N. HIGH APPEARS TO BUILD SWD INTO MON AND TUE WITH LOW LEVEL FLOW BECOMING NE TO E. DUE TO RECENT FLIP-FLOP IN GFS HAVE NOT MADE MUCH CHANGE TO THE EXTENDED... MAINTAINING CHANCE POPS EACH DAY WITH TEMPS NEAR OR JUST BELOW CLIMO. .MARINE...NO HEADLINES. FRONT WILL WORK SOUTHWARD AND OFFSHORE FLOW IS EXPECTED TO BEGIN. SHORT FETCH WITH WIND INCREASE TO 15 KNOTS WILL NO AFFECT SEAS TOO MUCH. FRONT WORKING SWD ON SUN WILL BRING NE TO E FLOW TO THE AREA WITH SEAS BUILDING GRADUALLY THROUGH MON AND TUE. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 97 72 95 / 20 20 10 10 SSI 77 93 76 92 / 20 20 20 0 JAX 73 94 74 95 / 20 30 20 20 SGJ 75 91 74 91 / 20 30 20 30 GNV 73 94 73 94 / 30 40 20 20 OCF 72 93 73 94 / 30 40 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && ARS/MZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1246 PM EDT TUE JUN 14 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1246 PM EDT TUE JUN 14 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EARLY EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON...WITH THE BEST COVERAGE OF STORMS WEST OF THE ST JOHNS RIVER IN NE FL AND WEST OF I-95 IN SOUTHEAST GEORGIA. RAINFALL AMOUNTS WILL AVERAGE A QUARTER TO HALF OF AN INCH BUT DUE TO SLOW STORM MOTION ISOLATED AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE. THIS ADDITIONAL RAINFALL OVER THE ALREADY SATURATED GROUND MAY CAUSE SOME LOCALIZED FLOODING. MOTORISTS SHOULD BE ALERT FOR STANDING WATER ON ROADWAYS AND NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS WHERE THE DEPTH OF THE WATER IS NOT KNOWN. BRIEF WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE ISOLATED STRONG STORMS AS WELL THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...HEAT INDICES NEAR 105 DEGREES WEDNESDAY AFTERNOON... HIGH TEMPERATURES ARE EXPECTED TO REACH THE LOWER TO MID 90S MOST AREAS WEDNESDAY AFTERNOON...AND WHEN COMBINED WITH THE RELATIVE HUMIDITY WILL RESULT IN HEAT INDICES UP TO NEAR 105 DEGREES. OTHERWISE...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 413 PM EDT TUE JUN 14 2005 FLZ025-142100- DUVAL FL- 413 PM EDT TUE JUN 14 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND POSSIBLE FUNNEL CLOUDS VALID UNTIL 500 PM EDT... AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF TALLYRAND TO 4 MILES NORTHWEST OF JACKSONVILLE HEIGHTS...OR ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF DOWNTOWN JACKSONVILLE TO 11 MILES NORTHWEST OF ORANGE PARK...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCEANWAY...NORMANDY...TALLYRAND...JACKSONVILLE HEIGHTS...DOWNTOWN JACKSONVILLE...RIVERSIDE...SAN MARCO AND ARLINGTON THROUGH 500 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IN ADDITION...FUNNEL CLOUDS ARE POSSIBLE WITH THESE STORMS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453772.